Depersonalization Support Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
289 Posts
Discussion Starter · #1 ·
I just started an increase in my buspar, But the side effects are CRAZY. I have been taking it for about 2 months but this new dose just started today and i cant take the side effects. I feel like I'm on PCP.

Since i told my psych i have issues with alcohol addiction she will not prescribe me any thing like Xanax or Valium etc., but i cant continue to suffer like this.

The never ending panic and fear was broken for a short time after i got in a motorbike accident on Friday and was given xanax to relax in the ER. I felt 75% better than i have felt in 2 months. But as soon as that wore off i'm feeling nuts again.

Does any one have any advice on how i can persuade my psych to give me a small does of benzos? Should i find some one else? Or even try to ask my Dr.

Any advice is welcomed.
 
G

·
I wouldn't blame your doctor. He's just doing what he feels is best for you; benzodiazephine addiction can be devastating, and you've already shown you have an addictive personally.

But, if you're sure that you want to be prescribed benzos, I suggest you pursue temperance and compromise with your doctor. Tell him that you're aware of the various side-effects involved, and that you're adamant that want to be prescribed these drugs, that they've worked well for you in the past. If he refuses, then, well, I'm sure you can always buy them off the street and self-medicate.

But, I due to my experience with benzo's I cannot condone the use of them. I'd say that you'd do best to ween yourself off the Buspar and then stay away from RX drugs completely.

But what do I know, just my two cents on the matter. Stay safe buddy.
 

·
Registered
Joined
·
1,079 Posts
Do you live with a spouse, sibling, or parent? He may reconsider if you have someone who lives with you say they will hold onto your meds and only give them to you as directed on the bottle.

If he won't do this then get a new shrink. Unless you don't trust yourself with the benzos either. I told you my experience in another post. Maybe you could get a new shrink that will give them to you but still give the bottle to someone you trust as a safety precaution.

But then you say as soon as the xanax wore off you felt nuts again. I hope you don't plan on popping a xanax as soon as the last one wears off. That will do you no good.
 

·
Registered
Joined
·
670 Posts
spaceplex1111 said:
The never ending panic and fear was broken for a short time after i got in a motorbike accident on Friday and was given xanax to relax in the ER. I felt 75% better than i have felt in 2 months. But as soon as that wore off i'm feeling nuts again.
xanax does the same for me space. It takes the dp almost completely away. I can certainly understand your doctors concern, but you need relief in my opinion. Maybe you should seek a second opinon concerning the benzos, or ask your doctor if there is anything else that you can take.

I also want to say though, I take the xanax occasionally because I have found if I take it to often it will not help at all. xanax can not be a long term solution, however you need something to get you through the really really rough moments. Also maybe mention xanax-xr. It is an extended release xanax and I was told less addictive
 

·
Registered
Joined
·
289 Posts
Discussion Starter · #5 ·
Well she knows my past and she also knows how my brother died of an addiction to Xanax and Heroin so I'm sure she is freaked out but that.

I don't know what to do any more. I'm going to have to do what ever it takes to end this tho. Its taking up to much of my time.
 
G

·
I originally went to my GP 7 weeks ago who diagnosed an anxiety/panic disorder. (I have suffered from panic attacks for about 15 years off and on), but due to some serious personal issues it has now become intolerable and I just couldnt control any of the anxiety and panic attacks.

Because it was affecting work and family life my GP gave me a 2 week course of Diazepam, lowest doasge of 2mg a day, 3 x a day.
These worked fantastically because after about an hour of taking one I felt in control and the anxiety levelled off nicely.
However, I went back and got some more because my GP had refrred me to a psychiatrist and didnt know how long I would have to wait, so gave me another short course of Diazepam (same dosage and intake).

Diazepams should only be used on a short-term basis (maximum of 4 weeks), but 7 weeks later I am still taking them, along with Cipralex.
The thing now though is I save up my 3 x daily dosage to the evening and then take them altogether and wait for that intense feeling of being chilled out and not have a care in the world.

After only 2 months I now crave for the Diazepam and cant wait to finish work so I can get my relaxed feeling from them.

I feel myself, that I am addicted to these because of the great feeling you get with them, but when I havent had any for more than a day, I am crunched with anxiety, 10 x worse than ever!

I am hoping that the Cipralex will soon take away the feelings of anxiety and make me feel chilled and in control of things and I wont need to take the Diazepam.

Apparently, the prescribed benzo's are becoming less and less because of their addictiveness and dependance...which I can relate to totally, but they do work extremely effectively on a short-time basis.
I was really reluctant to try the antidepressants because all I wanted was the Diazepam, but from a past painkiller addiction, know that making the choice to stop something is one of the hardest things to do, but did it and know I can do it again.

Meds help enormously, I culdnt have got this far without them, I hope you find a suitable med soon and that your therapist can guide you in the right direction...but most of all.....positive thoughts :)
 
G

·
yea how about you lose the alcohol addiction.... i doubt being an alcoholic is good for your mindstate.

After you lose it, prove it to her and she'll most likely precribe em to ya
 

·
Registered
Joined
·
2,803 Posts
I echo everything alsed said. Benzo's can be stunningly effective for anxiety (and if that is the cause of your DR/DP, then that too), but there is the haunting spectre of possible addiction. I say 'possbile' because, although there are plenty of people who have ended up addicted to this stuff, there are others that don't. Of course, it may be that these people, myself included, just aren't prone to addiction, or less prone rather. I've taken benzo's in varying amounts over the years, but never on a regular basis, which is the important thing, and I've never had any problems with them at all. They are still as effective as the first day that I took them.

Because of the potential dangers, I think you should only take them pretty much as a last resort. But, still, if your life is complete hell, then I wouldn't argue against taking them. In fact, I'd encourage it. You have to be very careful though, especially as you have other addictive problems. What I used to do, when I was scared of addiction, was to give them to my wife or mother (whoever I was with) to hide, and they would dish them out to me only, and only, when I was super-freaking out.
 

·
Registered
Joined
·
1,207 Posts
Spaceplex,

You simply HAVE to get into psychotherapy and deal with the underlying causes of your anxiety.

That is the only road out of this for you and for anyone -- unless you irrationally think that something that has a cause will suddenly depart from you without your having made any changes within yourself.
 

·
Registered
Joined
·
99 Posts
My boyfreind (sort of), went to the doctors today and asked to be prescribed sleeping tablet, she said no as hed had some int he recent past, and at the time of prescribing them she mentioned she wasnt going to give them him again, so he asked why today, and she said it was because they're addictive. So i guess they have to take precautions with this type of thing
 
1 - 10 of 10 Posts
Top